[Methaemoglobinaemia induced by ingestion of alkyl nitrite, "poppers"].
Аннотация
We present a case report of an 18-year-old male who was referred to the emergency department with evidence of methaemoglobinaemia. He presented with classic symptoms with peripheral cyanosis and hypoxia. Arterial blood gas showed a methaemoglobin level of 36%. This was caused by ingestion of alkyl nitrate, a widespread party drug called "poppers". When inhaled it causes euphoria, reduced pain and relaxation of the anal sphincter, but oral use may induce life-threatening methaemoglobinaemia. The treatment of choice is the antidote methylene blue. After treatment the patient regained full recovery and was discharged on the following day. We discuss classic symptoms, diagnosis and treatment of intoxication with methylene blue.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.